By Topic

Discrete linear optimal control systems with essentially quadratic cost functionals

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Dong Chyung ; University of Minnesota, Minneapolis, MN, USA

This paper considers the optimal control problem of discrete linear systems with essentially quadratic cost functionals. Both closed target set and free endpoint problems are considered. Also, both bounded and unbounded controllers are considered. It is shown that Pontryagin's maximum principle is not only necessary but also sufficient for a number of cases. The existence and the uniqueness of the optimal controller are proved. This optimal control problem of discrete systems has been studied by many people. However, most of the previous results are concerned with the case of unbounded controllers. This paper presents a more unified method of studying such problems in the sense that basically the same geometrical approach is applied to both bounded and unbounded controllers.

Published in:

IEEE Transactions on Automatic Control  (Volume:11 ,  Issue: 3 )